MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE MAS SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. NUVASIVE RELINE MAS SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number D10000332
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a posterior fixation procedure.During the procedure, after the pedicle screw was attached to the reline mas guide, the guide became stuck and was unable to be disengaged from the screw.The screw and guide were removed and a new screw and guide were used to complete the procedure.There was no report of adverse patient impact as a result of this event.No additional information is available.
 
Additional Manufacturer Narrative
The reported event was confirmed by review of a photograph showing the mas guide fixed to the screw implant.The image also showed the two inner arm components were misaligned within the outer sleeve, with one of the arms in the locked position and the other halfway between the lock and unlock, indicating that one or both of the inner arms had detached from the proximal locking nut component.The detachment of the inner components would have prevented the arms from being translated as needed to unlock the instrument.No device was returned to nuvasive qa for evaluation; further, operative notes were not provided for review of usage/technique.A review of device manufacturing records was performed and no discrepancies relevant to the reported event were found.A definitive root cause was unable to be determined with the information provided; however, may have resulted from excessive force applied to the locking nut component of the guide.Labeling review: "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient"."pre-operative warnings: care should be used in the handling and storage of the reline implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "packaging: packages for each of the components should be intact upon receipt.Devices should be carefully examined for completeness, and for lack of damage, prior to use.Damaged packages or products should not be used, and should be returned to nuvasive reusable instruments should be reprocessed using instructions provided below".If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NUVASIVE RELINE MAS SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key17769778
Report Number2031966-2023-00203
Device Sequence Number17801631
Product Code LXH
UDI-Device Identifier00887517497383
UDI-Public887517497383
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD10000332
Device Catalogue NumberN/A
Device Lot NumberEM4077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RELINE MAS SCREW.
Patient Age50 YR
Patient SexMale